Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 24, 2015, 8:42 PM MST for Cochise County, Arizona. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2015, 8:42 PM MST (03:42 UTC)
- Expired
- Aug 24, 2015, 9:00 PM MST
- In force
- 18 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 3.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS55 KTWC 250342 SVRTWC AZC003-250400- /O.NEW.KTWC.SV.W.0090.150825T0342Z-150825T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 842 PM MST MON AUG 24 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 900 PM MST * AT 841 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BENSON...AND MOVING NORTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... BENSON...SAINT DAVID...ST. DAVID AND MESCAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3184 11045 3201 11045 3202 11028 3191 11019 TIME...MOT...LOC 0341Z 213DEG 5KT 3193 11036 $$ GL
1 follow-up statement
838
WWUS55 KTWC 250359
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
859 PM MST MON AUG 24 2015
AZC003-250409-
/O.EXP.KTWC.SV.W.0090.000000T0000Z-150825T0400Z/
COCHISE AZ-
859 PM MST MON AUG 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY
WILL EXPIRE AT 900 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3184 11045 3201 11045 3202 11028 3191 11019
TIME...MOT...LOC 0353Z 213DEG 5KT 3193 11036
$$
GLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:45 PM MST, 5 hours 57 minutes earlier.
Area forecast discussion, Aug 24, 2:45 PM MST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST MON AUG 24 2015 .SYNOPSIS...DAILY CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO WEDNESDAY. FOR THE SECOND HALF OF THE WEEK...BUILDING HIGH PRESSURE WILL TEND TO SUPPRESS THUNDERSTORM COVERAGE WHILE BRINGING HOTTER TEMPERATURES TO THE AREA. NEAR RECORD HIGHS ARE POSSIBLE FOR THE UPCOMING WEEKEND. && .DISCUSSION...ITS BEEN A STRUGGLE THIS AFTERNOON WITH ONLY ISOLATED STORMS. AS MENTIONED IN THE MORNING DISCUSSION 12Z UOFA WRF NAM WAS MUCH MORE GUNG HO ON CONVECTION TODAY VERSUS THE WRF GFS. AT THIS TIME IT APPEARS THAT THE WRF-GFS MAY BE THE MODEL TO GO WITH AND OUR FORECAST IS A LITTLE OVERDONE FOR THIS AFTERNOON. FOR THE TONIGHT PERIOD...WILL GO WITH A LOW-MID SCATTERED AREAL COVERAGE OF STORMS. A CHANCE OF AFTERNOON AND EVENING SHOWERS ON TUESDAY AND WEDNESDAY WITH EITHER DAY BEING MORE ACTIVE THAN THE OTHER. THURSDAY INTO THE WEEKEND WILL SEE A DOWNTURN IN CHANCES FOR THUNDERSTORMS AS DRIER AIR MOVES IN AND HIGH PRESSURE STRENGTHENS OVER THE AREA. HIGHS UP WILL BE NEAR RECORD HIGHS FOR LATE AUGUST. INTERESTING TO NOTE THAT 12Z ECMWF 850-700 MB THICKNESS VALUES ARE LOWER THAN PAST MODEL RUNS. AT THIS TIME RAN WITH CURRENT FORECAST HIGHS WHICH ARE NEAR WHAT GFS IS HINTING AT. && .AVIATION...VALID THRU 26/00Z. SCT-BKN CLOUDS AT 6 TO 10 KFT AGL AND ISOLATED TO SCATTERED SHRA/TSRA THROUGH 25/04Z. GRADUAL DECREASE IN COVERAGE THEREAFTER WITH MULTIPLE CLOUD LAYERS ABOVE 10 KFT AGL. BRIEF MVFR CONDITIONS IN AND AROUND STRONGER TSRA ALONG WITH GUSTY AND ERRATIC WINDS TO 45 KTS. AWAY FROM TSRA...SURFACE WINDS TERRAIN DRIVEN AND GENERALLY LESS THAN 12 KTS OUTSIDE OF TYPICAL AFTERNOON GUSTINESS...MAINLY NEAR KSAD. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH DECENT STORM CHANCES REMAINING ON TUESDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE REGION STARTING WEDNESDAY...BUT WE SHOULD HOLD ONTO ENOUGH MOISTURE FOR AT LEAST ISOLATED SHOWER AND STORM COVERAGE. THEREAFTER...AN UPPER RIDGE WILL BUILD OVER THE AREA LATE IN THE WEEK INTO NEXT WEEKEND RESULTING IN A SIGNIFICANT DECREASE IN SHOWERS AND THUNDERSTORMS WITH TEMPERATURES RISING TO NEAR RECORD LEVELS FRIDAY AND THROUGH THE WEEKEND. OUTSIDE OF POTENTIALLY STRONG THUNDERSTORM WINDS...WINDS WILL BE TYPICAL FOR MID AUGUST AND GENERALLY LESS THAN 15 MPH WITH AFTERNOON GUSTINESS...ESPECIALLY IN THE GILA RIVER VALLEY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 24, 5:23 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 523 PM MST MON AUG 24 2015 AZZ508-512-250100- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 523 PM MST MON AUG 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY UNTIL 600 PM MST... AT 521 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANSAS SETTLEMENT...MOVING NORTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KANSAS SETTLEMENT...DOS CABEZAS PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3204 10947 3191 10961 3202 10991 3228 10963 TIME...MOT...LOC 0021Z 137DEG 9KT 3206 10964 MEYER
Special weather statement, Aug 24, 6:17 PM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
617 PM MST MON AUG 24 2015
AZZ507-508-511>513-250200-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-
617 PM MST MON AUG 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COCHISE COUNTY UNTIL
700 PM MST...
AT 617 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BOWIE TO NEAR WILLCOX
TO NEAR DRAGOON...AND MOVING NORTH AT 15 MPH.
REDUCED VISIBILITIES DUE TO BLOWING DUST AND WINDS IN EXCESS OF 40
MPH WILL BE POSSIBLE WITH THESE STORMS...FOLLOWED BY LOCALLY HEAVY
RAIN.
LOCATIONS IMPACTED INCLUDE...
WILLCOX...BOWIE...COCHISE...I-10 AT MILEPOST 355 AND DRAGOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BLOWING DUST CAN QUICKLY REDUCE VISIBILITY...CAUSING ACCIDENTS THAT
MAY INVOLVE CHAIN COLLISIONS. IF DENSE DUST IS OBSERVED ACROSS A
ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO
STOP. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR
FOOT OFF THE BRAKE PEDAL TO ENSURE TAIL LIGHTS ARE NOT ILLUMINATED.
&&
LAT...LON 3241 10934 3242 10983 3217 11016 3190 11001
3218 10974 3223 10937
TIME...MOT...LOC 0117Z 174DEG 14KT 3233 10943 3224 10975 3205 11000
MEYERSpecial weather statement, Aug 24, 6:49 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 649 PM MST MON AUG 24 2015 AZZ504-514-250230- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- 649 PM MST MON AUG 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL 730 PM MST... AT 647 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGUARO NATIONAL PARK EAST NEAR EAST TUCSON...MOVING WEST AT 10 MPH. REDUCED VISIBILITIES DUE TO BLOWING DUST AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... EAST TUCSON...TANQUE VERDE...RITA RANCH...DAVIS-MONTHAN AIR FORCE BASE...SABINO CANYON AND SAGUARO NATIONAL PARK EAST. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3228 11070 3210 11070 3206 11091 3239 11090 TIME...MOT...LOC 0147Z 092DEG 11KT 3220 11079 MEYER
Special weather statement, Aug 24, 8:34 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 834 PM MST MON AUG 24 2015 AZZ504-507-513-250415- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 834 PM MST MON AUG 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE AND EAST CENTRAL PIMA COUNTIES UNTIL 915 PM MST... AT 831 PM MST...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS NEAR INTERSTATE 10 AROUND MESCAL AND BENSON...MOVING NORTH AT 5 TO 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... BENSON...MESCAL AND KARTCHNER CAVERNS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO AREAS OF FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. ALSO BE AWARE OF SHARPLY REDUCED VISIBILITIES NEAR INTERSTATE 10. && LAT...LON 3187 11025 3181 11041 3199 11059 3210 11034 TIME...MOT...LOC 0331Z 158DEG 6KT 3196 11040 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:23 PM MST | Special Weather Statement | TWC | Cochise | 37 min |
| Aug 24, 5:33 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 117 min |
| Aug 24, 6:00 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Aug 24, 6:17 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 24, 6:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:34 PM MST | Special Weather Statement | TWC | 41 min | |
| Aug 24, 8:46 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 24, 9:05 PM MST | Special Weather Statement | TWC | Pima | 55 min |
| Aug 24, 9:09 PM MST | Areal Flood Advisory | TWC | Cochise, Pima | 2 hr |
| Aug 24, 11:23 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Aug 25, 1:08 AM MST | Areal Flood Advisory | TWC | Pima | 112 min |
| Aug 25, 2:23 AM MST | Areal Flood Advisory | TWC | Graham | 112 min |
| Aug 25, 3:32 AM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 25, 4:07 AM MST | Areal Flood Advisory | TWC | Graham | 3 hr |
| Aug 25, 1:30 PM MST | Special Weather Statement | TWC | Santa Cruz | 45 min |
| Aug 25, 1:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
| Aug 25, 2:16 PM MST | Special Weather Statement | TWC | 44 min | |
| Aug 25, 2:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 36 min |
| Aug 25, 3:05 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Aug 25, 4:27 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 33 min |
| Aug 25, 4:45 PM MST | Severe Thunderstorm Warning | TWC | Graham | 30 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.